Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 30, 2015, 2:51 PM CDT for 6 counties in Wisconsin. It took effect at Oct 1, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2015, 2:51 PM CDT (19:51 UTC)
- In effect from
- Oct 1, 2015, 1:00 AM CDT
- Expired
- Oct 1, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WWUS73 KARX 301951 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 251 PM CDT WED SEP 30 2015 ...ANOTHER FROSTY NIGHT IN PARTS OF CENTRAL WISCONSIN... .COOL AND DRY CANADIAN HIGH PRESSURE WILL REMAIN OVER THE WESTERN GREAT LAKES TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...PATCHY TO AREAS OF FROST ARE AGAIN EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL WISCONSIN. AS TEMPERATURES DIP TO NEAR AND BELOW THE FREEZING MARK LATE TONIGHT...FROST SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. WIZ017-029-034-042>044-010400- /O.NEW.KARX.FR.Y.0005.151001T0600Z-151001T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 251 PM CDT WED SEP 30 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * LOW TEMPERATURES OF AROUND 30 TO 35 ARE EXPECTED BY SUNRISE THURSDAY...WITH THE COLDER READINGS IN THE SHELTERED AND LOW LAYING AREAS. * COLD SENSITIVE FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED IF NOT PROTECTED. COLD SENSITIVE POTTED PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RRS
3 follow-up statements
196 WWUS73 KARX 010232 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 932 PM CDT WED SEP 30 2015 ...FROST FOR PARTS OF CENTRAL WISCONSIN... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN PATCHY TO AREAS OF FROST ACROSS PORTIONS OF CENTRAL WISCONSIN LATE TONIGHT. AS TEMPERATURES DIP TO NEAR AND BELOW THE FREEZING MARK...FROST SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. WIZ017-029-034-042>044-011045- /O.CON.KARX.FR.Y.0005.151001T0600Z-151001T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 932 PM CDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * LOW TEMPERATURES FROM 30 TO 35...COLDER IN SHELTERED AND LOW LYING AREAS. * COLD SENSITIVE FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED IF NOT PROTECTED. COLD SENSITIVE POTTED PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
027 WWUS73 KARX 010746 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 246 AM CDT THU OCT 1 2015 WIZ017-029-034-042>044-011300- /O.CON.KARX.FR.Y.0005.000000T0000Z-151001T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 246 AM CDT THU OCT 1 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL CONTINUE FALLING INTO THE 30 TO 34 DEGREE RANGE FOR MANY AREAS THROUGH SUNRISE. * COLD SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. * TEMPERATURES WILL QUICKLY WARM BACK THROUGH THE 40S BETWEEN 9 AND 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
477 WWUS73 KARX 011314 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 814 AM CDT THU OCT 1 2015 ...TEMPERATURES STARTING TO WARM THIS MORNING... .TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S TO LOWER 40S THROUGH 9 AM. THEREFORE THE THREAT OF FROST HAS ENDED. WIZ017-029-034-042>044-011415- /O.EXP.KARX.FR.Y.0005.000000T0000Z-151001T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 814 AM CDT THU OCT 1 2015 ...FROST ADVISORY HAS EXPIRED... THE THREAT OF FROST HAS ENDED. $$ WETENKAMP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 2:38 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 30, 2:38 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 238 PM CDT WED SEP 30 2015 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 238 PM CDT WED SEP 30 2015 CHAOTIC UPPER AIR PATTERN ACROSS CONUS WITH HIGH AMPLITUDE BLOCKING GOING ON. BOTTOM LINE FOR OUR AREA IS HIGH ACROSS CENTRAL CANADA WILL CONTINUE TO BRING DRY AND PLEASANT FALL WEATHER...EVEN THROUGH THE UPCOMING WEEKEND. MAIN FOCUS AGAIN TONIGHT IS FROST POTENTIAL AND RELATED HEADLINES. BASED ON LOWS THIS MORNING...MODIFIED LOW TEMP FORECAST FOR TONIGHT TO REFLECT COLDER VALLEYS AND BOGS BETTER. ANOTHER NIGHT OF FROST OR FREEZE LOOKS LIKELY IN WISCONSIN VALLEYS...WHILE VERY PATCHY ELSEWHERE. NOT ENOUGH IMPACT THIS MORNING TO HALT FROST OR FREEZE HEADLINES FOR THE SEASON ALONG AND NORTHEAST OF INTERSTATE 94 BUT WILL NEED TO RE-EVALUATE THIS DAY TO DAY. AREA OF MOISTURE COMING OFF LAKE MICHIGAN IN WEAK FLOW WITH CUMULUS FIELD COULD BE MORE ENHANCED ON THURSDAY AS WELL...SO BOOSTED SKY COVER JUST A BIT IN SOUTHERN AREAS WITH MORE DIURNAL CLOUDS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 238 PM CDT WED SEP 30 2015 PREVIOUSLY MENTIONED FLOW PATTERN WILL CONTINUE INTO UPCOMING WEEKEND. VERY LITTLE CHANGE IN AIRMASS WILL MEAN PERSISTENT WEATHER NEXT 4 DAYS WITH FROST/FREEZE POTENTIAL IN FAVORED COOLER SPOTS NEARLY EVERY MORNING. NEED FOR ADDITIONAL FROST/FREEZE HEADLINES WILL BE ASSESSED BUT MAY NEED TO DROP A FEW COUNTIES FROM THAT PATTERN. BY LATE IN THE WEEKEND...START TO SEE SOUTHWEST FLOW OVER THE NORTHERN PLAINS AND SOME HINTS AT MEDIUM RANGE GUIDANCE OF WEAK WAVES. PROBABLY SAFER TO WATCH FOR LARGE PATTERN SHIFT WHICH TAKES PLACE EARLY NEXT WEEK AS LARGER WAVE EJECTS OUT OF MEAN TROUGH OVER WESTERN U.S. AND BRINGS RAIN THREAT INTO AREA BY TUESDAY. EITHER WAY MINIMAL RISK OF ANY IMPACTFUL WEATHER THIS FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1207 PM CDT WED SEP 30 2015 DRY AND SEASONABLE CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE UPPER MIDWEST THIS AFTERNOON THROUGH THURSDAY. GOOD VFR CONDITIONS AND GENERALLY LIGHT EAST WINDS ARE EXPECTED AT THE TAF SITES THRU THURSDAY...AND THE REST OF THE WORK WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...SHEA AVIATION...SHEA
Hazardous weather outlook, Sep 30, 5:01 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 501 AM CDT WED SEP 30 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-011015- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 501 AM CDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR PATCHY FROST AGAIN TONIGHT... ESPECIALLY ACROSS AREAS ALONG AND NORTHEAST OF I-94 IN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.